Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jan 13, 2007, 5:07 PM CST for Stoddard County, Missouri. It took effect at Jan 13, 2007, 5:12 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 13, 2007, 5:07 PM CST (23:07 UTC)
- In effect from
- Jan 13, 2007, 5:12 PM CST
- Expired
- Jan 13, 2007, 11:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 8:30 PM CST | FLASH FLOOD | Dexter, MO | NUMEROUS SECONDARY ROADS HAVE WATER OVER THEM. SIGNS HAVE BEEN PLACED TO BLOCK TRAFFIC. MOST OF THE FLOODED AREAS ARE FROM DEXTER SOUTHWARD THROUGHOUT THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 132312
FFWPAH
MOC023-181-207-140500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CST SAT JAN 13 2007
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTHEAST MISSOURI.
RIPLEY COUNTY IN SOUTHEAST MISSOURI.
STODDARD COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 1100 PM CST.
* AT 505 PM CST...RADAR ESTIMATES INDICATED POSSIBLE FLASH FLOODING
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
...PUXICO...POPLAR BLUFF...FISK...DEXTER...BLOOMFIELD.
ONE TO TWO INCHES OF RAIN HAD FALLEN OVER THE WARNED AREA WITH
ANOTHER ONE TO TWO INCHES POSSIBLE OVERNIGHT. REPORTS OF LOW WATER
CROSSING AND FLOOD PRONE AREAS ARE ALREADY INUNDATED. THE ADDITIONAL
ONE TO TWO INCHES OF RAIN EXPECTED OVER THE AREA PROMPTED THE
WARNING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3680 9110 3680 9060 3690 9065 3692 9055
3692 9025 3701 9017 3707 8983 3668 8973
3668 9012 3655 9025 3655 9112
$$1 follow-up statement
000
WGUS73 KPAH 140228
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
816 PM CST SAT JAN 13 2007
MOC023-181-207-140500-
STODDARD MO-BUTLER MO-RIPLEY MO-
816 PM CST SAT JAN 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR
RIPLEY...BUTLER AND STODDARD COUNTIES IN SOUTHEAST MISSOURI...
AT 815 PM CST...OFFICIALS IN STODDARD...BUTLER...AND RIPLEY COUNTIES
REPORTED WATER OVER NUMEROUS STATE AND COUNTY ROADS ACROSS THE
AFOREMENTIONED COUNTIES. SOME ROADS HAD HIGH WATER SIGNS IN ALREADY
IN PLACE.
BETWEEN ONE AND TWO INCHES OF RAIN HAD FALLEN OVER THE WARNED AREA
THROUGH 800 PM. THE RAIN FALL WILL PERSIST OVERNIGHT WITH ONE TO TWO
ADDITIONAL INCHES POSSIBLE. THEREFORE THE THE WARNING WILL CONTINUE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. PONDING OF WATER ON
ROADWAYS WILL BE COMMON ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
...PUXICO...POPLAR BLUFF...FISK...DEXTER...BLOOMFIELD.
LAT...LON 3681 9112 3681 9067 3692 9068 3692 9025
3701 9015 3705 9015 3706 8997 3713 8996
3713 8979 3707 8979 3694 8971 3663 8972
3663 9015 3660 9020 3650 9023 3649 9113
$$
KHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 2:28 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jan 13, 2:28 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 228 PM CST SAT JAN 13 2007 .DISCUSSION... MANY CHALLENGES THIS PACKAGE...BUT EVERYTHING SUGGEST THE GOING FORECAST IS PRETTY MUCH ON TRACK. HEAVY RAINFALL STILL LOOKS ON TARGET. FLOOD WATCH WILL CONTINUE FOR ALL AREAS THROUGH SUNDAY NIGHT. WITH OVERALL FORECAST PACKAGE TRENDED CLOSER TO THE NAM WITH ITS GREATER SENSITIVITY TO THE LOW LEVELS. THAT SAID...DID NOT THROW OUT THE GFS COMPLETELY. WITH EVERYTHING GOING ON...WILL TRY TO ADDRESS EACH PARAMETER INDIVIDUALLY. STARTING WITH THUNDER. BEST CHANCE WILL BE OVER SOUTHEAST MISSOURI THIS EVENING...THEN SPREADING ACROSS THE CWA DURING THE NIGHT. 0-3KM MUCAPE WAS USED ALONG WITH 30+ K INDEX VALUES TO SUPPORT THIS THINKING. PLUS THERE ARE NEGATIVE SHOWALTER VALUES ON THE NAM OVER A LARGE PART OF THE CWA BY 12Z SUNDAY. ON SUNDAY...KEPT THUNDER MENTIONED EVERYWHERE BUT THE NORTHWEST SECTIONS...AGAIN FOLLOWING K INDEX VALUES AND MUCAPE. DROPPED MENTION OF THUNDER AFTER 06Z MONDAY AS ALL FAVORABLE INDICES SUGGEST ANY THUNDER WILL BE SOUTH OF CWA. NAM WAS GENERALLY MORE UNSTABLE THAN THE GFS THROUGH THIS PERIOD. WITH HIGH LOW LEVEL SHEAR AND WEAK INSTABILITY...WILL HAVE TO WATCH ANY STORMS TOMORROW AFTERNOON AND EVENING FOR ISOLATED SEVERE. HEAVY RAINFALL...LOOKED AT PRECIPITATION EFFICIENCY PROCEDURES AND THEY SUGGEST THE HEAVIEST RAINFALL GENERALLY ALONG AND SOUTH OF THE OHIO RIVER TONIGHT AS THE WAVE OVER THE ARKLATEX REGION MOVES INTO THE REGION. THE LOW LEVEL JET INCREASES TO 50 KTS THIS EVENING WITH SPEED AND SOME DIRECTIONAL CONVERGENCE NOTED ALONG THE OHIO RIVER. MAY BE A BRIEF RESPITE TOMORROW DURING THE DAY WITH RAIN INCREASING AND INTENSIFYING DURING THE LATE AFTERNOON HOURS. THE HEAVIEST RAIN MAY SET UP ALONG A CGI-EVV LINE BY 00Z AND THEN SHIFT EAST NORTHEAST DURING THE NIGHT. AGAIN THE LOW LEVEL JET INTENSIFIES DURING THE LATE AFTERNOON HOURS OVER WESTERN KENTUCKY WHICH WILL AID IN THE LIFT. BY MONDAY MORNING...THE HEAVY RAIN THREAT WILL HAVE ENDED. WINTRY PRECIPITATION...LOOKED AT BOTH BUFKIT SOUNDINGS AND MODEL THICKNESSES FOR THIS FORECAST CHALLENGE. FOR THE NEXT 24 HOURS...FREEZING TEMPERATURES ARE NOT EXPECTED IN OUR CWA. TEMPERATURES AT 18Z WERE 33 AT UNO AND 37 AT POF AND SAR WAS AT 34. WITH THE WAVE COMING UP AT US THIS EVENING WE FEEL THAT THE WARMER AIR WILL WIN OUT OVER OUR CWA. DURING THE DAY TOMORROW WE ARE BETWEEN SYSTEMS WITH LITTLE COLD AIR TEMPERATURE ADVECTION. AS THE MAIN WAVE PASSES TOMORROW NIGHT THE COLD AIR WILL START TO ADVECT IN...MAINLY AFTER MIDNIGHT. COULD SEE A LIGHT MIXTURE AS SOUNDINGS SUPPORT LIGHT FREEZING RAIN...LIGHT SLEET OR LIGHT SNOW. BY THE TIME THE COLD AIR MOVES IN...THE DEEP MOISTURE AND BEST LIFT IS LEAVING. AMOUNTS SHOULD BE LIGHT...BUT MAY REACH ADVISORY LEVELS. WILL WAIT FOR LATER MODEL RUNS TO DETERMINE THAT. IN THE EXTENDED...FOLLOWED HPC CLOSELY...WHICH SEEMS TO FAVOR THE ENSEMBLE MEANS. LATEST GFS RUN HAD AN INVERTED TROUGH OVER OUR REGION ON FRIDAY...WHICH THE ENSEMBLES DO NOT HAVE. THUS HAVE KEPT THE 4-7 DAY PERIOD DRY. WENT WITH COLDER ETA MOS TEMPERATURES FOR THE FIRST 48 HOURS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES. MO...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES. IL...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES. IN...FLOOD WATCH THROUGH SUNDAY NIGHT ALL ZONES. && SPODEN
Hazardous weather outlook, Jan 13, 3:53 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 353 PM CST SAT JAN 13 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 353 PM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL INCREASE IN BOTH INTENSITY AND COVERAGE THIS EVENING AND OVERNIGHT. AN ADDITIONAL 1 TO POSSIBLY 2 MORE INCHES WILL ADD TO WHAT HAS ALREADY FALLEN...WHICH MAY CAUSE SOME FLOODING. THE CHANCE FOR THUNDERSTORMS AND LOCALLY HEAVY RAINS ONLY HEIGHTENS THIS THREAT. A FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT. THUNDERSTORMS AND LOCALLY HEAVY RAIN MAY ADD ANOTHER 1 TO 2 INCHES TO ALREADY SATURATED GROUNDS...FOR A STORM TOTAL FORECAST OF 3 TO 6 INCHES. IN ADDITION...NUMEROUS FLOOD WARNINGS ARE IN EFFECT FOR AREA RIVERS...REFER TO THOSE WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. THE PRECIPITATION WILL BEGIN TO CHANGE TO A MIXED BAG OF LIGHT WINTRY WEATHER IN THE FORM OF FREEZING RAIN...SLEET...OR SNOW LATE SUNDAY NIGHT AND EARLY MONDAY. SOME LIGHT WINTRY ACCUMULATION IS A POSSIBILITY BEFORE IT ENDS MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND PRECIPITATION AMOUNTS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:42 PM CST | Winter Weather Advisory | PAH | Bollinger, Cape Girardeau, Carter, Perry, Wayne | 5 hr |
| Jan 13, 5:07 PM CST | Flash Flood Warning | PAH | Butler, Carter, Mississippi, New Madrid, Perry, Ripley and 2 more | 238 days |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.